Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

What are the long term side effects of rheumatic fever? - Online Doctor Chats

Date : 11-Dec-2014
User rating for this question
Very Good Posted in: Bones, Muscles and Joints
Answered by

General & Family Physician
Practicing since : 2002
Answered : 106 Questions
Doctor:
Please proceed with your query
User:Hi Good Morning
Doctor:Hello Good morning
User:I Just want to know about the future effects of Rheumatic fever affected by a person at the age of 16
Doctor:Ok
Doctor:What is the present age of person?
User:Present age is 25 or 26
Doctor:What all symptoms is he having currently?
User:Also the person has taken penicillin injection for app 4 years from the age of 16 (One per month)
Doctor:Ok good
User:Many symptoms but could recognize why these symptoms come
Doctor:Does ha have any history of heart problems?
User:No i feel
Doctor:has he ever done 2D echo of heart?
User:No treatment done regarding heart except penicillin injection
Doctor:I would like to about symptoms and does he have any history of recurrent throat infection, joint pain (arthritis) or any problem
User:Has dry cough and rarely feels joint pain in the knee joint
Doctor:Ok
User:Both in hand and in leg
Doctor:Ok
Doctor:Or any other symptoms/
Doctor:?
User:Is his life facing any critical situation
Doctor:Does he smoke?
User:Red color in eye never reduced and chest pain in right side its rare
User:Yes
Doctor:Ok
Doctor:had he gone to any surgery?
User:No
Doctor:recurrent throat pain?
User:Yes
User:Feel the pain whenever dry cough occurs
Doctor:Ok
User:Feel Like loss of appitite
Doctor:does he have shortness of breath?
User:Also Loss of Some weight reduced around 4-5 kgs
Doctor:has he lost weight in one month?
User:Not regularly feels like once in a month
Doctor:Ok
User:difficult to breath
Doctor:I guess he needs complete evaluation
User:why any serious problem
Doctor:Since when is he having cough?
User:for past 1 month
Doctor:Ok
User:Sometimes takes alcohol
Doctor:has he taken any medication for it?
Doctor:Ok
User:What sort of medication
Doctor:for cough like cough syrup?
User:Has taken but still not cured
User:when he coughs feels slight pain in both chest
Doctor:Ok here I can not say it is due to rheumatic fever, but one more possibility here is chronic bronchitis which is due to smoking
User:Is his life span short
Doctor:First I suggest you to visit a pulmonologist to rule out this and doctor would advice chest x ray
Doctor:and other tests to rule out and lung or chest problems
User:Is there any serious affecting heart and making life span short
User:Asking regarding like counting the days
Doctor:See, i can not comment about life span since we do not know what is the exact diagnosis
User:Ok Thank You doctor.
Doctor:First he needs evaluation by doctor, may it is not serious problems
User:Just can you guide the tests that has to be taken currently
User:Sure Doctor. Thank you for the information
Doctor:First visit a chest physician and get tests done like chest x ray, blood tests like ESR, CRP, Lft and other test
Doctor:if doctor finds any abnormality regarding heart then need to go to cardiologist and get test like 2D echo
Doctor:Ok
Doctor:Do you have any more queries?
Doctor:And also we need to be ruled out Rheumatic arthritis
Doctor:Are you there?
Doctor:I have to close the window as you are not responding. Please chat with our doctors for medical queries or use 'ASK A DOCTOR' option
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor